MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX LOGICAL TRANSDUCERS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX LOGICAL TRANSDUCERS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Model Number MX960
Medical Device Problem Codes Display Difficult to Read (1181); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device would not return to zero, excessive drift, and unable to read data.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for e-complaint.Visual and functional testing were performed.No problems or issues were identified during this device history record review.One used decontaminated sample was received for investigation.Five units returned for investigation.Each unit had adhesive tape or sticker applied to the unit.Each unit was visually inspected under 10x magnification.One unit was found to have a missing pin in the connector and was unable to be functional tested.Two of the remaining quantity (4) found to be missing a plated insert from the connector.With the pin insert missing the mating connector pin was too small to make contact with the connector pins on the transducer.No connection or intermittent connection was possible.The last two units all appear to have no physical damage.Four units functional tested per internal test procedure.Two of the four units failed functional testing (see functional test data attachment rack positions 51-55, all complaints from same end user tested during one test run and included) of the units missing insert or pins, each unit failed corresponding to the insert or pin missing (either input or output).Unable to determine the amount of usage prior to the inserts being pulled out of the connector although each unit appears to have been used prior to issue detected based on the writing on the units.Of the two units not missing inserts, they met specification and unable to duplicate failure.Reviewed complaint database for similar failure modes to product code and determined there were additional investigations on multiple complaints from same customer with similar results of missing inserts or pins.Requested additional information from customer through product surveillance group for any information on use, cleaning, handling, etc., with no response to date.Also contacted the supplier of the purchased connector and there does not appear to be a change on the assembly process or amount of force required to remove insert.With no large occurrence of failures from other supplied, the root cause of the reported event was found to be suspect end user fault.No action was taken.

Brand Name
MEDEX LOGICAL TRANSDUCERS
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16872996
Report Number3012307300-2023-05105
Device Sequence Number17591453
Product Code DRS
UDI-Device Identifier10351688502988
UDI-Public10351688502988
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX960
Device Catalogue NumberMX960
Device Lot Number4018748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown